Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Sep 5, 2021, 6:02 PM MST. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2021, 6:02 PM MST (01:02 UTC)
- Expired
- Sep 5, 2021, 6:45 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.00 in
- Wind
- 40
The radar
The Tucson radar (KEMX), 33 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 3562 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WWUS85 KTWC 060102
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
602 PM MST Sun Sep 5 2021
AZZ504-507-508-513-514-060145-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
602 PM MST Sun Sep 5 2021
...A strong thunderstorm will impact portions of east central Pima
and west central Cochise Counties through 645 PM MST...
At 602 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles north of Benson, moving southwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Benson, Vail, St. David, Dragoon, Kartchner Caverns State Park,
Mescal and Texas Canyon.
This includes the following highways...
Interstate 10 between mile markers 279 and 324.
Route 80 between mile markers 293 and 307.
Route 82 near mile marker 57.
Route 83 between mile markers 56 and 58.
Route 90 between mile markers 290 and 303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 11035 3206 10995 3171 11026 3202 11077
TIME...MOT...LOC 0102Z 038DEG 21KT 3211 11036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
JRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 5, 3:41 PM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 5, 3:41 PM MST, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Tucson AZ 341 PM MST Sun Sep 5 2021 .SYNOPSIS...Scattered showers and thunderstorms into this evening with the potential for some gusty outflows and blowing dust. Labor Day looks less active, with temperatures a couple degrees below normal continuing for the next several days. After Labor Day through the end of the week, storms are mainly confined to the International border and central/western Pima County. && .DISCUSSION...Storms have already developed across the region this afternoon, with high pressure sitting over the southern Great Basin. Convective development is getting a boost from a shortwave rounding the east side of the upper high and moving into our area from NM. SPC mesoanalysis has slightly lower PWAT values than this morning, but we've still had some heavy rainers and gusty winds from some of the stronger storms with DCAPE values sitting around 1400 J/kg over Tucson. As storms continue to move SW off the White Mountains, the potential increases for some blowing dust across Pinal and northeast Pima Counties. Tucson is also in the conversation for some potentially strong to severe storms through about 02Z this evening. After that, CAM solutions trend downward pretty quickly with the loss of daytime heating, with most of our convection ending by 04Z to 06Z tonight. High pressure builds north across central Nevada for Labor Day with SE Arizona under east/northeast flow aloft. Deeper moisture looks to be shunted south a bit to along the International border and western Pima County. Daytime heating will help isolated to scattered storm activity in that area along with the White Mountains. Temperatures near normal. High pressure remains quasistationary through midweek with moisture confined to the western part of the CWA and along the International border. Only isolated activity is expected, and mainly along the International border and central/western Pima County. Temperatures continue to be within a few degrees of normal. Further drying is possible Friday into the weekend, but we'll keep a close eye on the tropics to see if we can get another gulf surge instead. Stay tuned. && .AVIATION...Valid through 07/00Z. ISOLD-SCT TSRA/SHRA this afternoon and evening with SCT-BKN clouds 10k-15kft MSL, generally clearing overnight into Monday morning. MVFR CIGS/VSBYS may accompany a few of the stronger storms, along with BLDU and wind gusts in excess of 40 kts. SFC wind outside convection generally less than 12 kts. -SHRA/-TSRA on Monday afternoon mainly west and south of KTUS and across the White Mountains northeast of KSAD. Aviation not updated for TAF amendments. && .FIRE WEATHER...Expect scattered showers and thunderstorms this afternoon and evening, some with gusty winds in excess of 45 mph. Storms then mainly confined to our western zones and along the International border through about midweek, with very limited convection late week and next weekend. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorm gusts. Minimum RH values will remain well above critical thresholds this week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Sep 5, 4:02 PM MST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
402 PM MST SUN SEP 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 20 E GREEN VALLEY 31.87N 110.66W
09/05/2021 E60 MPH PIMA AZ TRAINED SPOTTER
SPOTTER REPORTED GUSTS TO 60 MPH.
&&
RHLocal storm report, Sep 5, 4:12 PM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
412 PM MST SUN SEP 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 7 NE TUCSON 32.26N 110.80W
09/05/2021 M0.75 INCH PIMA AZ PUBLIC
PENNY-SIZE HAIL MEASURED IN TANQUE VERDE
AREA.
&&
RHLocal storm report, Sep 5, 4:29 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
429 PM MST SUN SEP 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM LIGHTNING 18 SSE TUCSON 31.97N 110.73W
09/05/2021 PIMA AZ PUBLIC
LIGHTNING HIT HOME NEAR SAHUARITA RD AND
WENTWORTH RD AND STARTED A ROOF FIRE.
&&
RHLocal storm report, Sep 5, 4:53 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
453 PM MST SUN SEP 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 W SAFFORD 32.83N 109.72W
09/05/2021 E1.00 INCH GRAHAM AZ PUBLIC
PUBLIC REPORTED 1 INCH HAIL IN SAFFORD.
&&
RHLocal storm report, Sep 5, 5:08 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
508 PM MST SUN SEP 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST 9 E TUCSON 32.19N 110.74W
09/05/2021 M66 MPH PIMA AZ MESONET
MESONET STATION CW6532 TUCSON FREEMAN/OLD
SPANISH TRL.
&&
ECSpecial weather statement, Sep 5, 6:02 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
602 PM MST Sun Sep 5 2021
AZZ504-507-508-513-514-060145-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
602 PM MST Sun Sep 5 2021
...A strong thunderstorm will impact portions of east central Pima
and west central Cochise Counties through 645 PM MST...
At 602 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles north of Benson, moving southwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Benson, Vail, St. David, Dragoon, Kartchner Caverns State Park,
Mescal and Texas Canyon.
This includes the following highways...
Interstate 10 between mile markers 279 and 324.
Route 80 between mile markers 293 and 307.
Route 82 near mile marker 57.
Route 83 between mile markers 56 and 58.
Route 90 between mile markers 290 and 303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 11035 3206 10995 3171 11026 3202 11077
TIME...MOT...LOC 0102Z 038DEG 21KT 3211 11036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JRMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:01 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 59 min |
| Sep 5, 5:09 PM MST | Flash Flood Warning | TWC | Pima | 111 min |
| Sep 5, 5:18 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham, Pima | 42 min |
| Sep 5, 5:37 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 95 min |
| Sep 5, 5:41 PM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Sep 5, 5:58 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 47 min |
| Sep 5, 6:39 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Sep 5, 7:05 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Sep 5, 10:09 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.